Posted by: Liz | 2012-11-07

Anxiety! On top of depression - HELP

Hi doc,
I was recently diagnosed with BMD, and I am on various meds for that. (Lithium, Epitek and Wellbutrin). I am often so depressed I find it hard to cope. I have however started to get a few coping mechanisms for the depression. I take a walk or keep busy with something. I am however finding that I experience extreme anxiety at times, and constantly have a stomach-churn - you know like when you get a fright of something. It happens a lot during the day, and it freaks me out, cause i realise it is a fresh burst of adrenalin all the time. As a result of this, i get very anxious at times, and other times very short-tempered. I dont want to be this person! I constantly have a feeling of pending dread. And when i dont have that, I am depressed.... Will life ever be normal again? I have been on the mentioned meds for about 3,5 months now. I appreciate your input.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hadnt come across BMD before, but wherever there's a long-winded term, there'll be an abbreviation. Anxiety and depression are twins, often occurring together, and some drugs which can be used to treat depression can cause a degree of anxiety, especially in the early weeks when one's system is getting used to them.
Good for you for working on exploring alternative ways of intervening to reduce depression ( and indeed anxiety )
Have you discussed these anxiety episodes with your prescribing shrink ? Such symptoms CAn be related to the meds, alone or in combiantion, and a variation may remove them. Sometimes there needs to be a period, often longer than one would wish, of trial and error, to find the best combination of meds, but it is indeed possible for most people with such a disorder to achieve a more or less stable and acceptable life.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.